How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. S RIAZ Your Own Question
Dr. S RIAZ
Dr. S RIAZ, Doctor
Category: Medical
Satisfied Customers: 2822
Experience:  MS (KING GEORGES' MEDICAL UNIVERSITY, LUCKNOW, INDIA)
14102772
Type Your Medical Question Here...
Dr. S RIAZ is online now
A new question is answered every 9 seconds

Can lipitor cause weight gain and swelling feet and ankles?

Resolved Question:

Can lipitor cause weight gain and swelling feet and ankles?
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. S RIAZ replied 7 years ago.

HelloCustomer

Do you have any muscle pain, tenderness or weakness with fever or flu symptoms?

Do you have loss of appetite, clay colored stools, nausea, dark urine, jaundice?

Expert:  Dr. S RIAZ replied 7 years ago.

Weight gain may be a very rare side effect of lipitor. It is not mentioned commonly though. Lipitor can cause breakdown of the skeletal muscle which can lead to kidney failure. This is a serious side effect though rare. Ankle and feet swelling can be seen in this condition. Also, lipitor can cause liver failure especially if taken along with alcohol which can also cause ankle and feet swelling. In case of skeletal muscle breakdown, there will be additional features like muscle pain, tenderness or weakness with fever or flu symptoms. In case of liver failure there may be features like loss of appetite, clay colored stools, nausea, dark urine, jaundice. Since these issues are serious you need to discuss it with your doctor as he would be knowing a lot more about you. Swelling in feet and ankle on both sides is usually due to a systemic cause. Your doctor can give you more information about that. Even in obesity swelling can be seen in feet and ankle. Thanks and best wishes.

Please, click the ACCEPT BUTTON so that I can get my dues. BONUS and a POSITIVE FEEDBACK will be appreciated.

Dr. S RIAZ and 3 other Medical Specialists are ready to help you